MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-040-120-P6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.The additional supera referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a distal superficial femoral artery.Pre-dilatation was performed by an unspecified balloon.A 5x40mm supera stent was advanced to the lesion and deployment initiated.However, the introducer sheath was far away from the proximal end of the stent during deployment which caused the stent to only partially deploy (proximal end of stent remained on catheter).The device was simply withdrawn.It was attempted to advance another same size supera, but the same issue occurred and therefore removed.Both delivery systems were not removed under fluoroscopy.There were no reported issues with the thumbslide mechanism.A non-abbott device was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported deployment issue was not confirmed as the stent had already been fully deployed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no indication of a lot specific product issue.It should be noted that the supera instruction for use states: "confirm under fluoroscopy that the entire supera stent has emerged from the outer sheath and is released." in this case, removal without fluoroscopy does not appear to have contributed to the deployment difficulty.The investigation was unable to determine a cause for the reported deployment issue.It may be possible that the reported deployment issue was the result of anatomical conditions.It is possible that the distal sheath of the delivery system was entrapped or bent within the anatomy such that the ratchet was unable to properly engage the proximal segment of stent preventing full deployment and release of the stent form the delivery system; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a distal superficial femoral artery.Pre-dilatation was performed by an unspecified balloon.A 5x40mm supera stent was advanced to the lesion and deployment initiated.However, the introducer sheath was far away from the proximal end of the stent during deployment which caused the stent to only partially deploy (proximal end of stent remained on catheter).The device was simply withdrawn.It was attempted to advance another same size supera, but the same issue occurred and therefore removed.Both delivery systems were not removed under fluoroscopy.There were no reported issues with the thumbslide mechanism.A non-abbott device was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay.Correction: the introducer sheath was far away from the proximal end of the stent during deployment.Once the device reached the lesion, deployment was activated and the stent only partially deployed (proximal end of stent remained on catheter).] no additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10978823
Report Number2024168-2020-10344
Device Sequence Number14526925
Product Code NIP
UDI-Device Identifier08717648211737
UDI-Public08717648211737
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberS-50-040-120-P6
Device Catalogue NumberS-50-040-120-P6
Device Lot Number0032061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1